MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE
Catalog Number CAT8STR85
Medical Device Problem Codes Device Damaged Prior to Use (2284); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
His device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff found the distal tip of the indigo system aspiration catheter 8 (cat8) to be ovalized in two points upon removal from packaging.The damage to the cat8 was found prior to use and, therefore, it was not used in the procedure.The procedure was completed using a new cat8.
 
Additional Manufacturer Narrative
Results: the indigo system aspiration catheter 8 (cat8) was kinked approximately 52.0 cm from the hub.The cat8 was ovalized approximately 80.5 and 86.0 cm from the hub.During functional testing, a 0.088¿ stainless steel was advanced through the hub of the cat8.Resistance was encountered as the mandrel met the proximal kink in the catheter shaft and the mandrel could not be advanced any further.Conclusions: evaluation of the returned cat8 confirmed that the distal tip was ovalized.If the distal tip of the catheter is forcefully pinched or gripped upon removal from its packaging, damage such as ovalization at the distal tip may occur.Further evaluation of the returned cat8 revealed additional ovalization along the catheter shaft.This ovalization may have occurred due to retracting the device from its packaging at an extreme angle during removal from its packaging or packaging the device for return to penumbra.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8557770
Report Number3005168196-2019-00821
Device Sequence Number2430961
Product Code DXE
UDI-Device Identifier00814548016269
UDI-Public00814548016269
Combination Product (Y/N)Y
Initial Reporter CountryBR
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2021
Device Catalogue NumberCAT8STR85
Device Lot NumberF82063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date04/26/2019
Supplement Report FDA Received Date07/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005